UNIGE document Scientific Article
previous document  unige:98712  next document
add to browser collection
Title

"Late" Withdrawal Syndrome after Carbamazepine In Utero Exposure in a CYP2C9 Slow Metabolizer Newborn

Authors
Passia, Evangelia
Pfister, Riccardo E
Published in Frontiers in Pharmacology. 2017, vol. 8, p. 217
Abstract We report a case of carbamazepine withdrawal syndrome following in utero exposure to carbamazepine related to a pharmacogenetic predisposition factor. The infant was born at 37 1/7 weeks' gestation by cesarean section to a mother treated for epilepsy with carbamazepine. One hour and thirty minutes after birth, the infant presented a respiratory distress with severe oxygen desaturation requiring intubation 5 h after birth. On the third day of life the infant developed clinical signs of a withdrawal syndrome which resolved progressively after 16 days and symptomatic treatment. The infant genotype analysis showed two low activity CYP2C9 allelic variants ((∗)2/(∗)3 heterozygote) predicting a CYP2C9 slow metabolizer phenotype which could explain reduced carbamazepine elimination and a late and long-lasting withdrawal symptoms observed 3 days after birth. The association of a withdrawal syndrome with carbamazepine exposure has not been previously reported and pharmacogenetic tests might therefore be useful in identifying patients at risk.
Identifiers
PMID: 28484392
Full text
Article (Published version) (139 Kb) - public document Free access
Structures
Research group Groupe Desmeules Jules (pharmacologie/toxicologie) (567)
Citation
(ISO format)
PASSIA, Evangelia et al. "Late" Withdrawal Syndrome after Carbamazepine In Utero Exposure in a CYP2C9 Slow Metabolizer Newborn. In: Frontiers in Pharmacology, 2017, vol. 8, p. 217. https://archive-ouverte.unige.ch/unige:98712

57 hits

15 downloads

Update

Deposited on : 2017-11-08

Export document
Format :
Citation style :